Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bone Problems
Aug 25, 2006

I have been having severe bone problems for about a year I have been going through many tests, and they have just found out my bones are fracturing, and my hips and thighs have bone loss at osteoporosis levels, One of the Dr.s says it's my meds, and they say Viread is one of the problems, but I am in so much pain and I need some answers, I can't be the only one experiencing these problems and are there any Dr.'s trying to solve this, or clinical trials somewhere where I can get some help, my HMO is fighting me every step of the way and I need help.

Response from Dr. Henry

Severe bone loss seems to be more common in HIV+ persons-all of the factors responsible have not been worked out. A small subset of patients on tenofovir may experience bone loss but most often it is hard to say that the tenofovir is the main factor. Use of calcium/Vitamin D supplements and drugs like alendronate can be well-tolerated and helpful. Hormone deficiencies, thyroid disorders, and a range of other medical problems can sometimes be involved in the process so a work up by an endocrinologist or bone specialist sometimes is helpful. KH



Previous
Atripla side effects
Next
Thrush - TMP/SMX

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement